MAUDE Adverse Event Report: BTG YOKNEAM ICEFORCE 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEFORCE 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3602
Medical Device Problem Codes Thermal Decomposition of Device (1071); Insufficient Heating (1287)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that frost on the needle shafts occurred, resulting in minor patient burns that required treatment with antibiotics.Seven iceforce 2.1 cx 90 degree needles were selected for a cryoablation procedure to treat renal cell cancer in the kidney.Each of the probes tested fine and an initial 10-minute freeze was completed.During the second freeze, however, the temperature began to rise on each of the probes along with the gas firing intermittently.The gas tanks were replaced several times until normal freezing resumed to complete the procedure.During this time, it was noted that three of the seven probes had frost on the needle shafts.Warm saline bags were used to heat the areas of the skin that were in contact with the frost.The probes were used to complete the procedure.An ithaw malfunction also occurred with all of the needles, so the second thaw was completed passively.The patient experienced minor burns from frostbite, which were treated with antibiotics and home care following the procedure.The patient was expected to fully recover.
 
Additional Manufacturer Narrative
Manufacturer address (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer address 1: (b)(4).Device evaluated by manufacturer: the needles were returned with all the needles bundled together in one bag and the cables cut.Individual needle lots were unable to be confirmed or linked to specific needles.Functional testing was unable to be performed as the cables were cut.The needle was disassembled to test the insulation tube.The insulation tube was found to have been collapsed along its length.It is unclear what caused the collapse.The collapse appears to be the cause of the reported frost on shaft.The ithaw heater was inspected and there was no obvious damage to the heater.It is unknown if the reported ithaw error was due to inconsistent gas pressure in the system or if the collapsed tube damaged the wires inside.

Brand Name
ICEFORCE 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1, yokne
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15730498
Report Number2124215-2022-43199
Device Sequence Number2919673
Product Code GEH
UDI-Device Identifier07290104831003
UDI-Public07290104831003
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberFPRPR3602
Device Catalogue NumberFPRPR3602
Device Lot Number0029657380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG